A 59-Year-Old Woman with Extensive Deep Vein Thrombosis and Pulmonary Thromboembolism 7 Days Following a First Dose of the Pfizer-BioNTech BNT162b2 mRNA COVID-19 Vaccine.

Juhaina Al-Maqbali*, Sara Al-Rasbi, Masoud M. Khasoub, Asaad M. Al-Hinai, H. Farhan, Bader Al Rawahi, Abdullah Al Alawi

*المؤلف المقابل لهذا العمل

نتاج البحث: المساهمة في مجلةArticleمراجعة النظراء

42 اقتباسات (Scopus)

ملخص

Objective: Background: Case Report: Conclusions: Unusual clinical course The COVID-19 pandemic is an ongoing cause of the current global healthcare crisis. Several vaccines were approved for use by emergency vaccination campaigns worldwide. At present, there are very few reports of COVID-19 vaccine-induced immune-thrombotic thrombocytopenia, a variant of heparin-induced thrombocytopenia (HIT), in comparison to the massive number of vaccinated people worldwide. A 59-year-old woman presented to the Emergency Department with a 3-day history of sudden-onset left leg pain 7 days after receiving her first dose of BNT162b2 mRNA COVID-19 (Pfizer-BioNTech). She was diagnosed with deep vein thrombosis (DVT) and pulmonary embolism (PE) and found to have a positive HIT screen with optical density (OD) of 0.6 via ELISA test. She was hospitalized for 4 days and discharged home with an oral anticoagulant (rivaroxaban). This case report describes a possible link between BNT162b2 mRNA COVID-19 (Pfizer-BioNTech) vaccination and thromboembolism. However, further data are needed to support such an association.

اللغة الأصليةEnglish
رقم المقالdoi: 10.12659/AJCR.932946. PMID: 34117206; PMCID: PMC8212841.
دوريةAmerican Journal of Case Reports
مستوى الصوت22
رقم الإصدار1
المعرِّفات الرقمية للأشياء
حالة النشرPublished - يونيو 12 2021

ASJC Scopus subject areas

  • ???subjectarea.asjc.2700???

قم بذكر هذا